Georgia, 2015Tornadoes and Flash Flooding in Georgia, January 4, 2015
January 4, 2015 · NWS FFC · 11 events in 7 counties and zones
A strong surface low associated with a deep upper-level trough lifted out of the lower Mississippi Valley and swept across the southern Appalachians the evening of January 3rd through the morning of January 4th producing heavy rain and flash flooding, severe thunderstorms and isolated tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $95,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong surface low associated with a deep upper-level trough lifted out of the lower Mississippi Valley and swept across the southern Appalachians the evening of January 3rd through the morning of January 4th producing heavy rain and flash flooding, severe thunderstorms and isolated tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jan 4, 12:48 AM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Jan 4, 12:48 AM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1248 AM EST SUN JAN 4 2015
.PREV DISCUSSION... /ISSUED 638 PM EST SAT JAN 3 2015/
PREV DISCUSSION... /ISSUED 308 PM EST SAT JAN 3 2015/
.SEVERE STORMS POSSIBLE NW GEORGIA AFTER MIDNIGHT...
.HEAVY RAIN LIKELY MUCH OF NORTH GEORGIA TONIGHT AND SUNDAY
MORNING...
SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
ONLY MINOR REFINEMENTS MADE TO GRIDS SINCE LAST DISCUSSION /SEE
BELOW/ BASED ON OBSERVED TRENDS AND LATEST HRRR GUIDANCE. APPEARS
LINE OF CONVECTION STILL ON TARGET TO MOVE INTO NW GEORGIA AFTER
06Z THEN PUSH INTO ATL METRO AROUND 11-12Z WHILE ON A WEAKENING
TREND. WIDESPREAD DRIZZLE AND FOG WITH SCT -SHRA TO CONTINUE
UNTIL THEN.
PRECIP SHOULD END QUICKLY BEHIND MAIN PRE-FRONTAL SQUALL LINE.
HAVE MANUALLY DRAWN POPS AS LACK OF GOOD HOURLY MODEL GUIDANCE
EXISTS TODAY. COULD SEE VERY ISOLD CONVECTION BEHIND THIS LINE SUN
AFTERNOON BUT SUBJECTIVE EXPERIENCE IN THIS PATTERN IS COVERAGE
AND INTENSITY WILL BE MUCH LESS THAN INDICATED BY MODEL GUIDANCE.
WINDS SHOULD BE STRONG BUT REMAIN BELOW ADVISORY CRITERIA SUN AND
SUN EVENING.
SNELSON
LONG TERM /MONDAY THROUGH SATURDAY/...
VERY FEW CHANGES NEEDED FOR THE LONG TERM PORTION OF THE FORECAST.
HIGH PRESSURE WILL MOVE OFFSHORE THE MID ATLANTIC COAST ON MONDAY IN
ADVANCE OF A COLD FRONT ON TUESDAY. TUESDAYS FRONT IS EXPECTED TO BE
DRY.
A STRONG AREA OF HIGH PRESSURE WILL BUILD BEHIND THE FRONT WEDNESDAY
INTO THURSDAY...BRINGING A MUCH COLDER AND DRIER AIRMASS TO THE
SOUTHEAST STATES. THERE WERE SOME EARLIER DIFFERENCES BETWEEN THE
LONGER TERM MODELS WITH FORECAST MINS AND MAX TEMPS WEDNESDAY INTO
THURSDAY...THE GFS HAS TRENDED A LITTLE COLDER AND CLOSER TO THE
ECMWF VALUES.
IN ADDITION TO THE COLDER TEMPERATURES...BREEZY OR EVEN WINDY
CONDITIONS ARE EXPECTED WEDNESDAY INTO EARLY THURSDAY. VALUES COULD
APPROACH WIND ADVISORY CRITERIA...AND BRING LOW WIND CHILLS.
TEMPERATURES ARE EXPECTED TO MODERATE FAIRLY QUICKLY FRIDAY INTO
THE WEEKEND.
NLISTEMAA
HYDROLOGY...
STILL ON TRACK TO SEE 1 TO 2 INCHES WITH AMOUNTS OVER 1.5 INCHES
CONFINED TO NE GA. BASED ON THIS EXPECTATION AND FFG HAVE DECIDED
NOT TO ISSUE ANY KIND OF FLOOD WATCH. WILL CONTINUE TO MONITOR
THIS EVENING.
SNELSON
PREV DISCUSSION... /ISSUED 149 PM EST SAT JAN 3 2015/
UPDATE... NEAR TERM FCST APPEARS ON TRACK. MAIN CONCERN IS
POTENTIAL FOR SVR STORMS AND HVY RAIN. 12Z SYNOPTIC MODELS AND
HIRES GUIDANCE INDICATING LINE OF CONVECTION SHOULD MOVE INTO NW
CORNER AROUND OR AFTER 06Z. NAM AND GFS 0-1KM BULK SHEAR
/35-45KTS/ AND MLCAPE /100-250 J/KG/ FAVORABLE FOR QLCS STORMS
WITH ISOLD WIND DMG AND EVEN BRIEF TORNADO POSSIBLE IN THE NW
1/3RD OF GA BETWEEN 06Z AND 12Z...MAINLY NORTH OF I-85.
LATEST QPF GUIDANCE INDICATING 1 TO 2 INCHES THRU 00Z MON WITH
ONLY NE GA AREA EXPECTING AMOUNTS OF 1.5 INCHES. 3HR FFG IS QUITE
LOW /2-2.5 INCHES/ IN NORTH GA DUE TO ANTECEDENT RAINFALL THE LAST
36 HRS. WILL BE COLLABORATING AND LOOKING AT A LITTLE MORE DATA
BEFORE DECIDING BUT FOR NOW HOLDING OFF ON WATCH.
SNELSON
&&
.AVIATION...
06Z UPDATE...
CHALLENGING FORECAST IS ONGOING TONIGHT AS WARM FRONT ERODES WEDGEQUICKLY
FROM SW TO NE AND CONVERTS LIFR CONDITIONS TO IFR AND EVENTUALLY
MVFR. SUCH IS THE CASE RIGHT NOW OVER ATL AS OVC002 HAS
TRANSITIONED TO OVC008 AND NOT OUT OF THE QUESTION TO SEE SOME
MVFR BEFORE MAIN RAIN SHIELD MOVES BACK IN. TIMING OF +SHRA STILL
LOOKS GOOD FOR AROUND 14Z WITH ISOLD TSRA AS WELL. WILL MONITOR
TRENDS FOR POSSIBLE INCLUSION OF TS INTO THE TAF SET.
OTHERWISE...EXPECT MVFR TO DEVELOP IN POST FRONT ENVIRONMENT AND
BE SLOW TO CLEAR OUT. WINDS WILL BE GUSTY DURING THE DAY AS WELL
WITH VALUES CLOSE TO 25 KTS LIKELY.
//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ON TS POTENTIAL.
HIGH ON REMAINING ELEMENTS.
DEESE
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 65 35 54 32 / 100 10 0 0
ATLANTA 62 34 50 31 / 100 10 0 0
BLAIRSVILLE 58 29 46 26 / 100 10 5 0
CARTERSVILLE 61 31 46 28 / 100 10 0 0
COLUMBUS 67 36 53 33 / 100 10 0 0
GAINESVILLE 61 33 50 31 / 100 10 0 0
MACON 69 37 55 33 / 100 10 5 0
ROME 60 30 45 26 / 100 10 5 0
PEACHTREE CITY 63 34 51 28 / 100 10 0 0
VIDALIA 75 42 58 39 / 80 70 5 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...DEESE
LONG TERM....TDP
AVIATION...DEESE
Hazardous weather outlook, Jan 3, 1:35 PM EST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 PM EST SAT JAN 3 2015
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
135 PM EST SAT JAN 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...ISOLATED STRONG TO SEVERE STORMS AND OCCASIONALLY HEAVY
RAINFALL POSSIBLE OVERNIGHT ACROSS NORTH GEORGIA...
WEATHER HAZARDS EXPECTED...
STRONG TO POTENTIALLY DAMAGING WINDS CAN BE EXPECTED...AND
PERHAPS AN ISOLATED TORNADO.
1.5 TO 2 INCHES OF RAIN...POSSIBLY LEADING TO MINOR FLOODING.
DISCUSSION...
A COLD FRONT WILL APPROACH THE REGION TOMORROW...BUT A SQUALL LINE
IS EXPECTED TO DEVELOP AHEAD OF THE FRONT AND MOVE INTO NORTHWEST
GEORGIA OVERNIGHT. INSTABILITY AHEAD OF THE FRONT WILL BE LIMITED
BUT ANY STORMS THAT MANAGE TO DEVELOP COULD PRODUCE DAMAGING WINDS
AND PERHAPS AN ISOLATED TORNADO. HEAVY RAIN ASSOCIATED WITH THIS
SYSTEM MAY LEAD TO MINOR FLOODING OF THE MORE FLOOD-PRONE BASINS
IN NORTH GEORGIA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ON
SUNDAY. DAMAGING WINDS WOULD CONTINUE TO BE THE MAIN THREAT BUT
AN ISOLATED TORNADO CANNOT BE RULED OUT.
BY MIDWEEK...A VERY COLD ARCTIC AIRMASS WILL PUSH INTO THE
SOUTHEAST. BY THURSDAY MORNING...THE COMBINATION OF VERY COLD
TEMPERATURES AND WINDS MAY LEAD TO DANGEROUSLY COLD WIND CHILLS. A
WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA WEDNESDAY INTO THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jan 3, 9:41 PM EST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
941 PM EST SAT JAN 3 2015
GAZ019-030-040330-
POLK GA-FLOYD GA-
941 PM EST SAT JAN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN POLK AND FLOYD
COUNTIES UNTIL 1030 PM EST...
AT 937 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS NEAR CEDAR BLUFF TO JACKSONVILLE IN
ALABAMA...MOVING NORTHEAST AT 50 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE OCCASIONAL LIGHTNING...
WIND GUSTS TO 45 MPH AND BRIEF HEAVY RAIN AS THEY MOVE ACROSS POLK
AND FLOYD COUNTIES THROUGH 1030 PM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROME...CEDARTOWN
...ROCKMART...ARAGON...CAVE SPRING...BRASWELL...TAYLORSVILLE...
SHANNON... ESOM HILL...EVERETT SPRINGS...ETNA...COOSA...ARMUCHEE...
LINDALE...VAN WERT...SENEY...FISH CREEK...LAKE MARVIN...PINSON AND
ANTIOCH.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3429 8539 3437 8533 3444 8518 3458 8511
3459 8507 3454 8506 3454 8509 3447 8509
3446 8511 3443 8509 3441 8511 3439 8501
3421 8505 3408 8505 3408 8492 3396 8498
3395 8505 3391 8505 3390 8538 3428 8546
TIME...MOT...LOC 0237Z 236DEG 45KT 3418 8549
16Special weather statement, Jan 3, 9:55 PM EST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
955 PM EST SAT JAN 3 2015
GAZ003-004-040330-
CATOOSA GA-WHITFIELD GA-
955 PM EST SAT JAN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CATOOSA AND
WHITFIELD COUNTIES UNTIL 1030 PM EST...
AT 952 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM LOOKOUT MOUNTAIN THROUGH CEDAR
GROVE TO MENLO...MOVING NORTHEAST AT 55 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE OCCASIONAL LIGHTNING...
WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAIN AS THEY MOVE ACROSS
CATOOSA AND WHITFIELD COUNTIES THROUGH 1030 PM EST.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...RINGGOLD...FORT OGLETHORPE...VARNELL...TUNNEL HILL...
COHUTTA...DAWNVILLE...LAKEVIEW...GRAYSVILLE...BLUE SPRING...MILL
CREEK...BOYNTON...BEAVERDALE...ROCKY FACE...BEAUMONT...INDIAN
SPRINGS...TILTON...WOOD STATION...RED CLAY S.P. AND EAST RIDGE.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3499 8481 3487 8482 3478 8488 3472 8486
3471 8494 3468 8489 3467 8489 3468 8494
3462 8493 3461 8505 3472 8505 3472 8517
3477 8515 3478 8520 3485 8520 3486 8526
3498 8527 3499 8526
TIME...MOT...LOC 0252Z 236DEG 46KT 3487 8537
16Special weather statement, Jan 3, 10:08 PM EST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1008 PM EST SAT JAN 3 2015
GAZ012-019-020-030-040330-
GORDON GA-BARTOW GA-POLK GA-FLOYD GA-
1008 PM EST SAT JAN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN GORDON...BARTOW...POLK AND FLOYD COUNTIES UNTIL 1030 PM EST...
AT 1007 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF ROME...MOVING NORTHEAST AT 75
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT
MOVES ACROSS GORDON...BARTOW...POLK AND FLOYD COUNTIES THROUGH 1030
PM EST.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...CARTERSVILLE...CEDARTOWN...ADAIRSVILLE...ROCKMART...
EUHARLEE...EMERSON...ARAGON...WHITE...KINGSTON...TAYLORSVILLE...
SHANNON...CASSVILLE...FAIRMOUNT...RANGER...PINE LOG...FUNKHOUSER...
RED TOP MOUNTAIN STATE PARK...LINDALE AND STILESBORO.
LAT...LON 3417 8531 3439 8502 3453 8465 3408 8466
3408 8492 3401 8495 3393 8531
TIME...MOT...LOC 0307Z 238DEG 64KT 3415 8516
16Special weather statement, Jan 3, 10:26 PM EST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1026 PM EST SAT JAN 3 2015
GAZ030-031-041-042-040400-
PAULDING GA-CARROLL GA-HARALSON GA-POLK GA-
1026 PM EST SAT JAN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN PAULDING...
CARROLL...HARALSON AND POLK COUNTIES UNTIL 1100 PM EST...
AT 1025 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALLAPOOSA...OR NEAR BUCHANAN...MOVING
NORTHEAST AT 75 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
PAULDING...CARROLL...HARALSON AND POLK COUNTIES THROUGH 1100 PM EST.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALLAS...BUCHANAN...VILLA RICA...BREMEN...TEMPLE...ROCKMART...
HIRAM...TALLAPOOSA...WACO...BRASWELL...YORKVILLE...NEW HOPE...VAN
WERT...NEW GEORGIA...EUBANK LAKE...BURNT HICKORY RIDGE...FELTON...
CROSS ROADS AND DRAKETOWN.
LAT...LON 3408 8490 3408 8475 3384 8475 3377 8489
3378 8490 3377 8490 3373 8498 3364 8534
3384 8538
TIME...MOT...LOC 0325Z 238DEG 64KT 3378 8530Special weather statement, Jan 3, 10:48 PM EST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1048 PM EST SAT JAN 3 2015
GAZ031>033-043-044-040415-
COBB GA-PAULDING GA-SOUTH FULTON GA-DOUGLAS GA-NORTH FULTON GA-
1048 PM EST SAT JAN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN COBB...
PAULDING...SOUTH FULTON...DOUGLAS AND NORTH FULTON COUNTIES UNTIL
1115 PM EST...
AT 1047 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR POWDER SPRINGS AND DOUGLASVILLE...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY WITH THIS STORM AS IT MOVES
ACROSS COBB...PAULDING...SOUTH FULTON...DOUGLAS AND NORTH FULTON
COUNTIES THROUGH 1115 PM EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
ATLANTA...MARIETTA...DOUGLASVILLE...SMYRNA...EAST POINT...VILLA
RICA...COLLEGE PARK...POWDER SPRINGS...AUSTELL...FAIR OAKS...LITHIA
SPRINGS...SWEETWATER CREEK STATE PARK...VININGS...JIM R MILLER
PARK...CAMPBELLTON...DOBBINS AIR RESERVE BASE...WHITE WATER PARK...
SIX FLAGS OVER GEORGIA...CASCADE HEIGHTS AND BROWNSVILLE.
LAT...LON 3360 8488 3378 8487 3400 8445 3365 8446
TIME...MOT...LOC 0347Z 235DEG 36KT 3382 8473
Special weather statement, Jan 3, 10:50 PM EST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1050 PM EST SAT JAN 3 2015
GAZ013-020-021-032-040415-
COBB GA-PICKENS GA-BARTOW GA-CHEROKEE GA-
1050 PM EST SAT JAN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN COBB...PICKENS...BARTOW AND CHEROKEE COUNTIES UNTIL 1115 PM EST...
AT 1049 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WHITE...OR 8 MILES NORTHEAST OF
CARTERSVILLE...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS COBB...PICKENS...BARTOW AND CHEROKEE COUNTIES THROUGH 1115 PM
EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
CANTON...CARTERSVILLE...JASPER...KENNESAW...WOODSTOCK...ACWORTH...
HOLLY SPRINGS...EUHARLEE...EMERSON...BALL GROUND...NELSON...WHITE...
WALESKA...BUFFINGTON...FREE HOME...LATHEMTOWN...SALACOA VALLEY...
LEBANON...UNION HILL AND RED TOP MOUNTAIN STATE PARK.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. HEAVY RAINFALL MAY ALSO CAUSE PONDING
ON ROADWAYS AND REDUCE VISIBILITIES. MINOR FLOODING IS POSSIBLE AS WELL.
LAT...LON 3447 8432 3447 8426 3422 8426 3400 8474
3408 8474 3408 8488 3417 8497 3452 8434
TIME...MOT...LOC 0349Z 240DEG 49KT 3422 8466Event by event
7 flash flood, 3 tornado, 1 thunderstorm wind. Local standard time, as filed.
Flash Flood, Cobb
- When
- January 4, 2:37 AM EST to 7:15 AM EST
- Where
- Cobb County, 0.69 mi S of Due West to 3.09 mi NE of Due West
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.960, -84.670
The stage height on a USGS gage on the Allatoona Creek at Stilesboro Road near Mars Hill reached flood stage of 13 feet. The creek crest at 13.6 feet. Minor flooding occurred in the woodlands and fields near the creek.
Flash Flood, Polk
- When
- January 4, 5:25 AM EST to 7:45 AM EST
- Where
- Polk County, 0.9 mi NW of Hamlet to 2.39 mi WSW of Antioch
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.080, -85.090
The emergency manager reported several small creeks and tributaries overflowing their banks in the upper reaches of the Euharlee Creek in southeast Polk County. Minor flooding of woodlands, fields and secondary roads occurred near the creeks.
Flash Flood, Fulton
- When
- January 4, 5:30 AM EST to 11:00 AM EST
- Where
- Fulton County, 2.07 mi N of Newtown to 2.37 mi W of Newtown
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Other Federal Agency
- Coordinates
- 34.100, -84.250
The stage height at a USGS stream gage on the Big Creek at Kimball Bridge Road near Alpharetta reached flood stage of 7 feet. The creek crest at 10.5 feet. Minor flooding occurred in the woodlands and fields along the creek and portions of the Big Creek Greenway.
Thunderstorm Wind, De Kalb
- When
- January 4, 5:35 AM EST to 5:45 AM EST
- Where
- De Kalb County, 1.61 mi SSE of (Pdk)dekalb Peachtre to 2.03 mi ESE of (Pdk)dekalb Peachtre
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.860, -84.285
A NWS survey team found thunderstorm wind damage in north DeKalb County. Damage was first noted to trees along Shallowford Road near the North Fork of Peachtree Creek. Several trees were downed along Cosmos Drive N.E. with some damage to homes due to falling limbs. A large tree was downed on a home on Hawthorne Place with several other trees down surrounding the home. Trees were also downed along Jasmine Court and Canna Ridge. Extensive tree and home damage was noted along Braithwood Road and Applewood Court where numerous trees were downed on homes. All damage noted to structures was due to falling trees or branches.
Flash Flood, Polk
- When
- January 4, 6:25 AM EST to 7:45 AM EST
- Where
- Polk County, 0.9 mi NW of Hamlet to 2.39 mi WSW of Antioch
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Other Federal Agency
- Coordinates
- 34.080, -85.090
The stage height on a USGS stream gage on the Euharlee Creek at US Highway 278 or West Elm Street in Rockmart reached flood stage of 9 feet. The creek crest at 10.5 feet. Minor flooding occurred in portions of the Wayside Park. Sections of the sidewalk along Water Street flooded.
Flash Flood, De Kalb
- When
- January 4, 6:58 AM EST to 7:35 AM EST
- Where
- De Kalb County, 3.54 mi NW of Constitution to 2.15 mi W of Constitution
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.710, -84.400
The stage height at a USGS stream gage on the Intrenchment Creek at Constitution Road around 6 miles southeast of Atlanta reached flood stage of 11 feet. The creek crest at 11.3 feet. Minor flooding of the woodlands and natural flood plain occurred along the creek.
Flash Flood, Cherokee
- When
- January 4, 7:45 AM EST to 11:00 AM EST
- Where
- Cherokee County, 2.07 mi N of Arnold Mill to 2.67 mi SE of Holly Spgs
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Other Federal Agency
- Coordinates
- 34.150, -84.380
The stage height at a USGS stream gage on the Little River at Old Georgia Highway 5 near Woodstock reached flood stage of 11 feet. The river crest at 12.9 feet. Minor flooding occurred in the woodlands and fields along the river. A public boat ramp near the gage went under water. Low lying areas of the South Cherokee Recreation Park were flooded.
Flash Flood, De Kalb
- When
- January 4, 9:30 AM EST to 11:00 AM EST
- Where
- De Kalb County, 1.38 mi N of Constitution to 0.9 mi N of Constitution
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.700, -84.350
The upper reaches of Shoal Creek near Panthersville had minor flooding in the woodlands and natural flood plain along the creek upstream from Columbia Drive.
Tornado, Pulaski
- When
- January 4, 11:32 AM EST to 11:34 AM EST
- Where
- Pulaski County, 0.64 mi S of Finleyson to 0.67 mi SSE of Finleyson
- Rating
- EF0
- Path length
- 0.16 mi
- Path width
- 50 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.121, -83.500
An NWS survey team found that a brief EF0 tornado, with maximum wind speeds of 85 MPH and a maximum path width of 50 yards, touched down in far southern Pulaski County in the 1600 block of Pineview Highway. The tornado travelled .16 miles before dissipating. Approximately 20 small to medium-sized pine trees were snapped along the path of this tornado. A very large oak limb fell onto a brick outbuilding, causing minor damage to the roof and the covering was also blown off of a well house. [01/04/15: Tornado #1, County #1-1, EF0, Pulaski, 2015:001].
Tornado, Pulaski
- When
- January 4, 11:44 AM EST to 11:46 AM EST
- Where
- Pulaski County, 8.59 mi SSE of Hawkinsville Arpt to 9.04 mi SE of Hawkinsville Arpt
- Rating
- EF0
- Path length
- 2.18 mi
- Path width
- 100 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.173, -83.355
An NWS survey team found that the same storm that produced a brief tornado in southern Pulaski County produced a new EF0 tornado, with maximum wind speeds of 85 MPH and a maximum path width of 100 yards, in eastern Pulaski County. The tornado touched down on Raleigh Cobb Road and traveled east-northeast for 2.18 miles before dissipating near Midway Church Road and Fire Road 246. A tin covered barn was blown over and minor damage was noted to the roof of a home. Several trees were downed along the path of the tornado. [01/04/15: Tornado #2, County #1-1, EF0, Pulaski, 2015:002].
Tornado, Dodge
- When
- January 4, 11:55 AM EST to 11:57 AM EST
- Where
- Dodge County, 0.71 mi WSW of Dempsey to 0.42 mi SW of Dempsey
- Rating
- EF1
- Path length
- 0.32 mi
- Path width
- 120 yd
- Property damage
- $3,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.224, -83.240
An NWS survey team found that the same storm that produced two brief tornadoes in Pulaski County produced a brief EF1 tornado in central Dodge County. The tornado, with maximum wind speeds of 95 MPH and a maximum path width of 120 yards, touched down southwest of the intersection of Log Cabin Road and Antioch Church Road and traveled just 0.32 miles through the intersection before dissipating. Around a dozen trees were downed narrowly missing homes and cars. [01/04/15: Tornado #3, County #1-1, EF1, Dodge, 2015:003].
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Strong Wind in South Carolina, January 4, 20151 death · 2 injured · $40,000 · 50 kt wind · 4 events
- Winter Storm and Avalanche in Montana, January 4 to 6, 20151 death · $3,000 · 10 events
- Tornado in Alabama, January 4, 2015$200,000 · EF2 · 1 event
- High Wind in New York, January 4, 2015$140,000 · 50 kt wind · 7 events
- Tornadoes and Damaging Winds in Georgia, January 4, 20151 injured · $25,000 · EF1 · 8 events
- Tornado in Georgia, January 4, 20154 injured · EF1 · 2 events
- Lake-Effect Snow in New York, January 4 to 6, 2015$90,000 · 3 events
- Strong Wind in New Jersey, January 4 to 5, 2015$35,000 · 12 events
- Damaging Winds in New Jersey, January 4, 2015$50,000 · 56 kt wind · 2 events
- High Wind in Wyoming, January 4 to 6, 201572 kt wind · 32 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, January 4, 201528 events
- Tornadoes and Damaging Winds in Alabama, January 4, 2015$18,000 · EF0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 550241, 550983, 550991, 555618, 550990, 551001, 550996, 551002, 555626, 555633, 555634.